Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Detroit, MI

March 22, 2012Livingston County, Washtenaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Mar 22, 2012, 6:32 PM EDT for Livingston County, Washtenaw County, Michigan. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2012, 6:32 PM EDT (22:32 UTC)
Expired
Mar 22, 2012, 6:54 PM EDT
In force
22 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Livingston County, MI, Washtenaw County, MI

The radar

The Detroit radar (KDTX), 32 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WUUS53 KDTX 222232
SVRDTX
MIC093-161-222330-
/O.NEW.KDTX.SV.W.0034.120322T2232Z-120322T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
632 PM EDT THU MAR 22 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
  NORTH CENTRAL WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 730 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF MORRICE TO
  WHITMORE LAKE...AND MOVING NORTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OAK GROVE AROUND 640 PM EDT.
  COHOCTAH AROUND 645 PM EDT.
  DEERFIELD TOWNSHIP AND HARTLAND AROUND 655 PM EDT.
  TYRONE TOWNSHIP AROUND 710 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OAK GROVE...          WHITMORE LAKE...      PINCKNEY...
  HOWELL...             HARTLAND...           HAMBURG...
  FOWLERVILLE...        COHOCTAH...           BRIGHTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4278 8369 4247 8367 4239 8365 4239 8391
      4264 8415 4277 8416
TIME...MOT...LOC 2232Z 222DEG 15KT 4280 8408 4241 8367
WIND...HAIL 60MPH 1.00IN

$$

SC
2 follow-up statements
527 
WWUS53 KDTX 222244
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
644 PM EDT THU MAR 22 2012

MIC161-222254-
/O.CAN.KDTX.SV.W.0034.000000T0000Z-120322T2330Z/
WASHTENAW MI-
644 PM EDT THU MAR 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHTENAW COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4278 8369 4243 8367 4243 8380 4264 8400
      4277 8410
TIME...MOT...LOC 2244Z 159DEG 19KT 4278 8410 4243 8371

$$

MIC093-222330-
/O.CON.KDTX.SV.W.0034.000000T0000Z-120322T2330Z/
LIVINGSTON MI-
644 PM EDT THU MAR 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LIVINGSTON COUNTY UNTIL 730 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF MORRICE TO
WHITMORE LAKE...MOVING NORTH AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ISLAND LAKE STATE RECREATION AREA AND BRIGHTON AROUND 655 PM EDT.
  OAK GROVE AROUND 715 PM EDT.
  HARTLAND AROUND 725 PM EDT.
  DEERFIELD TOWNSHIP AND COHOCTAH AROUND 730 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OAK GROVE...          HOWELL...             HARTLAND...
  HAMBURG...            COHOCTAH...           BRIGHTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4278 8369 4243 8367 4243 8380 4264 8400
      4277 8410
TIME...MOT...LOC 2244Z 159DEG 19KT 4278 8410 4243 8371
WIND...HAIL 60MPH 1.00IN

$$

SC
959 
WWUS53 KDTX 222254
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 PM EDT THU MAR 22 2012

MIC093-222305-
/O.CAN.KDTX.SV.W.0034.000000T0000Z-120322T2330Z/
LIVINGSTON MI-
654 PM EDT THU MAR 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIVINGSTON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4278 8369 4243 8367 4243 8380 4264 8400
      4277 8410
TIME...MOT...LOC 2255Z 159DEG 19KT 4283 8413 4248 8374

$$

SC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:04 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 22, 4:04 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 PM EDT THU MAR 22 2012

.SHORT TERM...TONIGHT

WIDELY SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE ALONG AND
SOUTH OF WEAK COLD FRONTAL BOUNDARY...WHICH HAS SAGGED SOUTH TO NEAR
THE M 59 CORRIDOR LATE THIS AFTERNOON. CONVECTION CHANCES EXPAND TO
MOST OF THE CWA OVERNIGHT AS SPOKE OF INCREASED MOISTURE AND LIFT
APPROACHES THE AREA AS VERY SLOW MOVING UPPER LOW WOBBLES NORTHEAST
INTO MISSOURI. STILL...CHANCES WILL REMAIN...AT MOST...IN THE 30 TO
40 PERCENT RANGE. LOWS OVERNIGHT WILL REMAIN VERY MILD...ESPECIALLY
SOUTH OF THE AFOREMENTIONED BOUNDARY WHERE TEMPERATURES WILL BOTTOM
OUT GENERALLY BETWEEN 55 AND 60. FURTHER NORTH...LOW TEMPERATURES
WILL BE CLOSER TO 50 ON AVERAGE.

&&

.LONG TERM...FRIDAY THROUGH THURSDAY

THE CLOSED UPPER LOW AND ITS ASSOCIATED MODEST SURFACE REFLECTION
WILL LIFT OUT OF THE EASTERN PLAINS AND TRACK ACROSS THE OHIO VALLEY
THIS WEEKEND. SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING ACROSS THE
CENTRAL AND SOUTHERN UNITED STATES ALONG THE LEAD EDGE OF THE LOW
LEVEL THETA-E PUSH/LOW LEVEL JET AND UNDERNEATH THE REGION OF
GREATEST HEIGHT FALLS ALOFT. THE NORTHERN EXTENT OF THIS LEAD EDGE
OF LOWER LEVEL FORCING/MOISTURE WILL WORK THROUGH THE THE FORECAST
AREA ON FRIDAY AND FRIDAY NIGHT. THIS MORNING'S 12Z DTX SOUNDING
LENDS INSIGHT INTO THE AMOUNT OF DRY AIR THAT DEVELOPED WITHIN THE
CURRENT RECORD-SETTING RIDGE THAT HAS BEEN PARKED OVER THE AREA FOR
SEVERAL DAYS. REMNANT DRY AIR BEHIND THE PASSAGE OF THE UPPER RIDGE
AXIS IS LIKELY TO IMPEDE THE NORTHEASTWARD PROGRESS OF THE SHOWERS,
OR AT LEAST RESULT IN DIMINISHED COVERAGE, INTO THE AFTERNOON.
HOWEVER, AN INCREASING DIURNAL COMPONENT COMBINED WITH THE ARRIVAL
OF MORE PRONOUNCED HEIGHT FALLS ALOFT, MAINLY AFTER 21Z, WILL FAVOR
MORE WIDESPREAD COVERAGE HEADING INTO THE EVENING HOURS. THEREFORE,
ONLY MINOR ADJUSTMENTS TO THE INHERITED POP GRIDS WILL BE NECESSARY
AS THE TREND TOWARD CATEGORICAL POPS AFTER 00Z IS STILL ON TRACK.
ALTHOUGH A FEW RUMBLES OF THUNDER MAY ACCOMPANY THIS ACTIVITY,
UNIMPRESSIVE MID LEVEL LAPSE RATES AND SOMEWHAT DAMPENED DIURNAL
HEATING LOOK TO MINIMIZE ANY SEVERE POTENTIAL. LIKEWISE, THE MORE
FAVORABLE WIND FIELD SHOULD ALSO BE DISPLACED TO OUR SOUTH, ALTHOUGH
THE SPREAD AMONG THE 12Z GUIDANCE INDICATES THAT IT IS OUT OF THE
QUESTION FOR SOME MARGINALLY FAVORABLE CONDITIONS TO DEVELOP ACROSS
OUR SOUTHERN TIER, BUT NOTHING WORTH A SPECIFIC MENTION AT THIS
TIME. THE MORE WIDESPREAD ACTIVITY WILL MOVE OUT OF SOUTHEAST
MICHIGAN EARLY SATURDAY MORNING, BUT SCATTERED SHOWERS WILL LINGER
AROUND THE NORTHERN PERIPHERY OF THE UPPER LOW AND IN THE VICINITY
OF THE SURFACE LOW. A THUNDERSTORM CANNOT BE RULED OUT HERE EITHER,
BUT ONCE AGAIN VERTICAL THERMO PROFILES LOOK TO BE MARGINAL.

SHORTWAVE RIDGING WILL BUILD IN ON SUNDAY, SUPPORTING A
PREDOMINANTLY DRY FORECAST, WITH ONLY A FEW LINGERING SHOWERS
POSSIBLE EARLY IN THE MORNING BEFORE THE SURFACE TROUGH AXIS SHIFTS
SOUTH OF THE CWA. CLOUDS AND PRECIPITATION WILL SUPPORT A DECLINE IN
TEMPERATURES THROUGH THE WEEKEND, WITH HIGHS GRADUALLY FALLING
THROUGH THE 70S.

ATTENTION FOR SUNDAY NIGHT THROUGH MONDAY NIGHT THEN TURNS TO THE
SHORTWAVE ENERGY PROPAGATING THROUGH LONGWAVE TROUGH OVER THE EAST
PACIFIC TODAY, PASSING THROUGH 140 AND 130W THIS AFTERNOON. THIS
ENERGY WILL ZIP THROUGH CANADA THIS WEEKEND. THE ASSOCIATED SURFACE
LOW WILL WILL TRACK ACROSS SOUTHERN ONTARIO AND QUEBEC ON SUNDAY,
WITH THE ATTENDANT COLD FRONT FORECAST TO MOVE THROUGH ON SUNDAY
NIGHT. THIS WILL RESULT IN TEMPERATURES FALLING TO CLIMATOLOGICAL
NORMALS ON MONDAY AND MONDAY NIGHT, OR HIGHS OF 45 TO 55 AND LOWS OF
25 TO 35 (COLDER NORTH/WARMER SOUTH). THE CONCERN HERE LIES WITH
POTENTIAL IMPACT TO AGRICULTURAL INTERESTS AS THE PROLONGED PERIOD
OF RECORD WARMTH MEANS THE GROWING SEASON HAS ALREADY STARTED IN SE
MICHIGAN. FROST/FREEZE HEADLINES WILL THEREFORE BE ISSUED AS
NECESSARY GOING FORWARD. AS IT STANDS, THE CONSENSUS CONTINUES TO
TREND COLDER FOR MONDAY NIGHT, WHILE THE MEX SUGGESTS TEMPERATURES
SOLIDLY IN THE MID TO UPPER 20S. CONFIDENCE IN TEMPS THAT LOW,
HOWEVER, IS ACTUALLY FAIRLY LOW GIVEN THE VERY WARM SOIL TEMPS, WARM
LAKE TEMPERATURES, AND LACK OF SNOWPACK UPSTREAM. THEREFORE, WHILE
THE CURRENT FORECAST IS COLDER THAN BLENDED GRIDS, THEY REMAIN AT OR
ABOVE THE CONSENSUS.

&&

.MARINE...

MODEST EASTERLY WINDS WILL PERSIST INTO TONIGHT IN WAKE OF WEAK COLD
FRONT...WHICH HAS SAGGED SOUTH INTO LOWER MICHIGAN. THIS BOUNDARY
WILL HELP PRODUCE A FEW SHOWERS OR THUNDERSTORMS...BUT OTHERWISE
QUIET AND STABLE CONDITIONS WILL EXIST THROUGH TONIGHT. APPROACHING
LOW PRESSURE WILL BRING A GOOD CHANCE OF THUNDERSTORMS LATE FRIDAY
INTO FRIDAY NIGHT WITH SOME ACTIVITY MOST LIKELY LINGERING INTO THE
WEEKEND AS WELL. WINDS AND WAVES WILL REMAIN RELATIVELY CALM DURING
THIS PERIOD.

&&

.CLIMATE...

RECORD HIGH TEMPERATURES TODAY THROUGH FRIDAY:

DETROIT

THU 3/22  81 IN 1938
FRI 3/23  73 IN 1994

ALL-TIME RECORD HIGH FOR MARCH: 84 SET ON 3/21/2012

FLINT

THU 3/22  82 IN 1938
FRI 3/23  71 IN 1994

ALL-TIME RECORD HIGH FOR MARCH: 86 SET ON 3/21/2012

SAGINAW

THU 3/22  82 IN 1938
FRI 3/23  74 IN 1938

ALL-TIME RECORD HIGH FOR MARCH: 87 SET ON 3/21/2012

&&

.AVIATION...ISSUED 121 PM EDT THU MAR 22 2012

//DISCUSSION...

WITH A STRONG RIDGE OF HIGH PRESSURE REMAINING OVER THE AREA INTO
TONIGHT...CONDITIONS WILL REMAIN CLEAR BELOW 10K FT...WITH CIRRUS
THICKENING WITH TIME. A COLD FRONT WILL SAG INTO SOUTHEAST MICHIGAN
THIS AFTERNOON AND LINGER INTO TONIGHT. THE POTENTIAL DOES EXIST FOR
A FEW THUNDERSTORMS TO DEVELOP ALONG THIS FRONT FOR FNT/MBS...BUT
LIMITED CONFIDENCE IN TIMING/COVERAGE WILL PRECLUDE A SPECIFIC
MENTION AT THIS TIME. SHOWER/THUNDERSTORM CHANCES WILL INCREASE BY
THE END OF THE FORECAST PERIOD...BUT WILL MAINTAIN VFR CIGS THROUGH
18Z...ANTICIPATING BETTER COVERAGE OF CONVECTION TO HOLD OFF UNTIL
AFTER 18Z (AND AFTER 00Z FRIDAY EVENING IN SOME CASES).

//DTW THRESHOLD THREATS...

* NONE.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DG
LONG TERM....99
MARINE.......DG
CLIMATE......DG
AVIATION.....DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 22, 3:50 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT THU MAR 22 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-230845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
350 PM EDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...PRIMARILY SOUTH OF I-69 LATE
TODAY...AND ACROSS ALL OF SOUTHEAST MICHIGAN TONIGHT. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE LOCALLY HEAVY RAIN
AS THEY DRIFT EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY AS
LARGE UPPER LEVEL LOW TRACKS THROUGH THE SOUTHERN OHIO VALLEY.

THERE IS A CHANCE FOR FROST OR FREEZING TEMPERATURES MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
350 PM EDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE AS THEY TRACK EAST AT 5 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY OVER
THE SOUTHERN THIRD OF LAKE HURON...LAKE ST CLAIR...AND LAKE
ERIE...AS LARGE UPPER LEVEL LOW TRACKS THROUGH THE SOUTHERN OHIO
VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF/DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Mar 22, 3:29 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
329 PM EDT THU MAR 22 2012

MIZ068>070-075-076-082-083-222130-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
329 PM EDT THU MAR 22 2012

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ACROSS
THE AREA. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. THE SCATTERED
THUNDERSTORMS WILL LIKELY PERSIST INTO THE EVENING.

CONSIDINE
Special weather statement, Mar 22, 3:43 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 PM EDT THU MAR 22 2012

MIZ069-222045-
OAKLAND-
343 PM EDT THU MAR 22 2012

...SPECIAL WEATHER STATEMENT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PONTIAC...MOVING SOUTH AT 5
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ROCHESTER BY 410 PM EDT...
  PONTIAC BY 440 PM EDT...
  TROY BY 445 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Special weather statement, Mar 22, 5:01 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
501 PM EDT THU MAR 22 2012

MIZ068-075-222200-
LIVINGSTON-WASHTENAW-
501 PM EDT THU MAR 22 2012

...SPECIAL WEATHER STATEMENT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF PINCKNEY...MOVING NORTHEAST AT 10
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PINCKNEY BY 540 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Special weather statement, Mar 22, 5:26 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT THU MAR 22 2012

MIZ069-075-076-222200-
OAKLAND-WASHTENAW-WAYNE-
526 PM EDT THU MAR 22 2012

...SPECIAL WEATHER STATEMENT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF NOVI THIS STORM WAS NEARLY
STATIONARY.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL IMPACT...
  NORTHVILLE AND SALEM BY 600 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DUE TO
THE SLOW MOVEMENT OF THIS STORM...PROLONGED HEAVY RAIN WILL LEAD TO
PONDING OF WATER ON AREA ROADS.

SC
Special weather statement, Mar 22, 5:52 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
552 PM EDT THU MAR 22 2012

MIZ068-222300-
LIVINGSTON-
INCLUDING THE CITY OF...HOWELL
552 PM EDT THU MAR 22 2012

SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH 7 PM BEFORE
DIMINISHING. SOME OF THESE STORMS WILL CONTINUE TO PRODUCE
TORRENTIAL RAIN...SMALL HAIL AND WIND GUSTS UP TO 40 MPH. PONDING
OF WATER WILL OCCUR ON AREA ROADS.

CONSIDINE

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:22 PM EDTAreal Flood AdvisoryDTXLivingston3 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.